Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 457, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 27, 2008, 2:13 AM CDT for Logan County, Thomas County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 2:13 AM CDT (07:13 UTC)
- Expired
- Aug 27, 2008, 2:47 AM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:15 AM CDT | HAIL 0.75 | 14 S Thedford, NE | HAIL OCCURRED 3 MILES WEST OF HIGHWAY 83 ON DISMAL RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270713
SVRLBF
NEC113-171-270800-
/O.NEW.KLBF.SV.W.0457.080827T0713Z-080827T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
213 AM CDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 300 AM CDT
* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIGHWAY 83 CROSSING THE DISMAL RIVER...OR 14 MILES SOUTH OF
THEDFORD...AND MOVING EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 83 CROSSING THE DISMAL RIVER BY 225 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4180 10026 4170 10025 4158 10031 4170 10071
4173 10071 4174 10076 4189 10069
TIME...MOT...LOC 0713Z 282DEG 18KT 4177 10061
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 270747
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 AM CDT WED AUG 27 2008
NEC113-171-270757-
/O.CAN.KLBF.SV.W.0457.000000T0000Z-080827T0800Z/
LOGAN NE-THOMAS NE-
247 AM CDT WED AUG 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN THOMAS AND NORTHERN
LOGAN COUNTIES IS CANCELLED...
THUNDERSTORMS WITH HAIL...GUSTY WIND AND HEAVY RAIN ARE STILL
POSSIBLE.
LAT...LON 4180 10026 4170 10025 4158 10031 4170 10071
4173 10071 4174 10076 4189 10069
TIME...MOT...LOC 0747Z 282DEG 18KT 4173 10039
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:11 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Aug 26, 5:11 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 PM CDT TUE AUG 26 2008 .UPDATE... UPDATED FOR SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 326 PM CDT TUE AUG 26 2008/ SYNOPSIS... UPPER LEVEL WAVE MOVING INTO MONTANA THIS AFTERNOON AS SEEN IN IR PUSHING A COLD FRONT INTO THE NORTHERN PLAINS. SURFACE TROUGH THROUGH THE EASTERN PLAINS OF WYOMING AND COLORADO. DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. STRONG WAA THIS AFTERNOON AND GOOD MIXING. TEMPERATURES SLOW TO REBOUND AFTER YET ANOTHER MORNING OF LOW CLOUDS. MODEL SOUNDINGS INDICATING A STRONG CAP OVER SOUTHWEST NEBRASKA. FROPA FOR NORTHWEST ZONES AROUND 00Z AND DOWN SOUTH 6Z OR LATER. HAVE UPPED POPS OVER NORTHEN NEBRASKA THIS EVENING WITH SCHC RETAINED SOUTH. PWATS CONTINUE 120% NORMAL VALUES AROUND 1.00. STORM MOTIONS COMBINED WITH ABUNDANT MOISTURE COULD PRODUCE SOME HIGH QPF. GFS HAS A SLOWER EVOLUTION WITH UPPER SUPPORT LAGGING. THIS WILL HAVE TO BE WATCHED FOR LINGERING CONVECTION WELL INTO WEDNESDAY. I PREFERRED THE FASTER PROGRESSION WITH THE NAM AND HAVE TRENDED FORECAST TOWARDS IT. WEDNESDAY TEMPERATURES SOME 5 TO 10 DEGREES COOLER ACROSS THE FORECAST AREA AND BREEZY. IN THE EXTENDED THE RIDGE BUILDS IN TOWARDS THE WEEKEND WITH TEMPERATURES INCREASING INTO THE UPPER 80S WITH SOME 90S NORTH. GFS TRENDING TOWARDS ECMWF IN LATER PERIODS WITH DEEPER TROUGH BUILDING INTO WESTERN CONUS AND MOVING ACROSS THE NORTHERN PLAINS AROUND THE FIRST OF THE WEEK. HAVE LEFT FORECAST DRY FOR NOW WITH UNCERTATINTY BUT HAVE FOLLOWED A DOWNWARD TREND IN FORECAST HIGH TEMPERATURES NEAR HPC. AVIATION... AN AREA OF LOW PRESSURE IS STRENGTHENING OVER THE CENTRAL AND NORTHERN HIGH PLAINS...AHEAD OF AN UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHERN ROCKIES. THIS WILL FAVOR STRONG GUSTY WINDS THROUGH THE AFTERNOON...WHICH WILL SLACKEN AFTER SUNSET AS THE LOW PRESSURE SYSTEM APPROACHES THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ASSOCIATED WITH THE SFC LOW...AND WILL LIKELY AFFECT THE KVTN TERMINAL BY 03Z. WINDS WILL THEN BECOME NORTH/NORTHEASTERLY AFTER THE FRONTAL PASSAGE...WHICH WILL OCCUR SHORTLY AFTER 06Z WEDNESDAY. SCT TO BKN MID LVL CLOUDINESS MAY OCCUR AT BOTH THE KLBF AND KVTN TERMINALS BEHIND THE FRONT THROUGH WEDNESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005- 006-008-009-023>026-035>037-094. SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004-005-022-023-094. && POWER
Hazardous weather outlook, Aug 26, 5:17 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT TUE AUG 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 517 PM CDT TUE AUG 26 2008 /417 PM MDT TUE AUG 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL ADVANCE SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AS IT ENCOUNTERS A WARM...MOIST...AND MODERATELY UNSTABLE ATMOSPHERE...SCATTERED THUNDERSTORMS WILL DEVELOP. THESE STORMS ARE EXPECTED TO EVOLVE INTO A BROKEN LINE...POSING A RISK OF DAMAGING WINDS AND LARGE HAIL ALONG AND WEST OF AN OGALLALA TO VALENTINE LINE. AS THE NIGHT PROGRESSES...STORMS MAY INCREASE IN COVERAGE ACROSS THE REMAINDER OF THE OUTLOOK AREA...THOUGH THE RISK FOR SEVERE WEATHER WILL DECREASE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND WEST OF AN OGALLALA TO VALENTINE LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, Aug 26, 8:25 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 NNE LAKESIDE 42.13N 102.42W
08/26/2008 E0.75 INCH SHERIDAN NE PUBLIC
&&
BTAYLORLocal storm report, Aug 26, 10:38 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL 11 NW HYANNIS 42.11N 101.91W
08/26/2008 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Aug 26, 10:46 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 6 N ASHBY 42.11N 101.93W
08/26/2008 E2.75 INCH CHERRY NE LAW ENFORCEMENT
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Aug 26, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 52 min |
| Aug 26, 10:53 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 37 min |
| Aug 26, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Aug 27, 12:14 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 61 min |
| Aug 27, 1:21 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.